A 9‐year‐old female spayed mixed breed dog was initially examined for severe bilateral entropion secondary to enophthalmos from chronic oral steroid use for immune‐mediated thrombocytopenia as well as potential historic masticatory muscle myositis. Surgical intervention with entropion surgery was pursued; however, trichiasis secondary to laxity of the periocular muscles, eyelid tissues, and tarsal plate developed several months later. Hyaluronic acid (HA) filler (Alayna SG 24 Distinct, BSC Medical Devices GmbH, Munich, Germany) was injected into the superior and inferior eyelids of both eyes to correct recurrent ocular irritation. One month later, the patient developed severe, presumed pyogranulomatous blepharitis in both eyes suspected to be a delayed hypersensitivity reaction to the HA filler. The condition worsened despite medical management. Due to the patient's previous, chronic history of oral steroid use, the owners declined administration of oral steroids at that time. Oral Zenrelia (ilunocitinib) and topical neomycin‐polymyxin‐dexamethasone ointment were instituted, which resulted in a rapid resolution of the patient's clinical signs. This is the first known report of a dog experiencing a severe hypersensitivity reaction to hyaluronic acid used as an eyelid filler and successful treatment with Zenrelia for this purpose.
No takes yet. Share an insight, caveat, or question.
Dacanay et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: